Alert archive / Iowa / Winter Storm Warnings in 2007

Winter Storm Warning 7, NWS Des Moines, IA

January 14, 200715 counties in Iowa

NWS Des Moines, IA issued this winter storm warning at Jan 14, 2007, 3:00 PM CST for 15 counties in Iowa. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2007, 3:00 PM CST (21:00 UTC)
Expired
Jan 15, 2007, 9:00 AM CST
In force
18 hr
Issued by
NWS Des Moines, IA

Counties Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 131 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1623 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 142100
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
300 PM CST SUN JAN 14 2007

...WINTER STORM TO AFFECT MUCH OF THE STATE THROUGH MONDAY MORNING...

.A STRONG UPPER LEVEL SYSTEM MOVING FROM THE ROCKIES AND THROUGH
THE REGION OVERNIGHT WILL BRING SNOW AND GUSTY NORTH WINDS TO THE
STATE. THIS SYSTEM WILL PRODUCE SNOWFALL ACROSS MUCH OF CENTRAL
IOWA THAT WILL PERSIST THROUGH THE NIGHT. THE PERIOD OF HEAVIEST
SNOWFALL SHOULD OCCUR BETWEEN 6 PM AND MIDNIGHT WITH BLOWING SNOW
DEVELOPING IN THE EVENING HOURS AND CONTINUING INTO MONDAY
MORNING.

IAZ004>007-015>017-023>026-033>036-150300-
/O.UPG.KDMX.SB.Y.0001.000000T0000Z-070115T1200Z/
/O.NEW.KDMX.WS.W.0007.070114T2100Z-070115T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY
300 PM CST SUN JAN 14 2007

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. THE
SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL CONTINUE TO MOVE ACROSS THE AREA. THIS SNOW...MODERATE
TO HEAVY AT TIMES...WILL PERSIST INTO THE OVERNIGHT BEFORE
DIMINISHING MONDAY MORNING. IT STILL APPEARS MUCH OFNORTH CENTRAL
IOWA WILL RECEIVE FROM 6 TO NEARLY 9 INCHES OF NEW SNOW BY MONDAY
MORNING.

NORTHWEST WINDS ARE ALSO FORECAST TO INCREASE TONIGHT...AND GIVEN
THE FLUFFY NATURE OF THE SNOW...WILL LIKELY PRODUCE CONSIDERABLE
BLOWING AND DRIFTING SNOW TONIGHT INTO MONDAY MORNING ...
ESPECIALLY ACROSS PORTIONS OF NORTHERN IOWA WHERE THE SNOW WILL BE
FLUFFY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ027-028-037>039-044>050-057>062-070>074-081>084-092>094-150300-
/O.EXT.KDMX.SB.Y.0001.070114T2100Z-070115T1500Z/
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA...
CHARITON...BEDFORD...MOUNT AYR...LEON
300 PM CST SUN JAN 14 2007

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM CST
MONDAY...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 AM
CST MONDAY. 

SNOW WILL CONTINUE TO MOVE ACROSS THE AREA. THIS SNOW...MODERATE
TO HEAVY AT TIMES...WILL PERSIST INTO THE OVERNIGHT BEFORE
DIMINISHING MONDAY MORNING. IT STILL APPEARS MUCH OF CENTRAL IOWA
WILL RECEIVE FROM 4 TO NEARLY 6 INCHES OF NEW SNOW BY MONDAY
MORNING.

NORTHWEST WINDS ARE ALSO FORECAST TO INCREASE TONIGHT...AND GIVEN
THE FLUFFY NATURE OF THE SNOW...WILL LIKELY PRODUCE CONSIDERABLE
BLOWING AND DRIFTING SNOW SUNDAY NIGHT INTO MONDAY MORNING.


A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

IAZ075-085-086-095>097-150300-
/O.EXT.KDMX.WW.Y.0001.070114T2100Z-070115T1500Z/
MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...OSKALOOSA...ALBIA...OTTUMWA...CORYDON...
CENTERVILLE...BLOOMFIELD
300 PM CST SUN JAN 14 2007

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST MONDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST
MONDAY. 

SNOW AND FREEZING PRECIPITATION WILL CONTINUE TO MOVE ACROSS THE
AREA. THE MIXTURE WILL CHANGE TO ALL SNOW AND WILL PERSIST INTO
THE OVERNIGHT BEFORE DIMINISHING MONDAY MORNING. IT STILL APPEARS
MUCH OF AREA WILL RECEIVE FROM 3 TO NEARLY 4 INCHES OF NEW SNOW BY
MONDAY MORNING. SOME LIGHT ACCUMULATIONS OF SLEET UP TO ONE
QUARTER INCH WILL OCCUR ALONG AND SOUTH OF A LINE FROM CORYDON TO
OSKALOOSA SUNDAY AFTERNOON INTO THE EVENING BEFORE IT CHANGES OVER
TO ALL SNOW.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
FORSTER
2 follow-up statements
000
WWUS43 KDMX 150254
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
854 PM CST SUN JAN 14 2007

...ACCUMULATING SNOW TO CONTINUE THROUGH MONDAY MORNING...

.A STRONG UPPER LEVEL SYSTEM MOVING FROM THE CENTRAL PLAINS AND THROUGH
THE REGION OVERNIGHT WILL CONTINUE THE SNOWFALL AND INCREASE
NORTHERLY WINDS ACROSS THE AREA. THE PERIOD OF HEAVIEST SNOWFALL
APPEARS TO BE OVER...BUT LIGHT TO OCCASIONALLY MODERATE SNOW WILL
CONTINUE THROUGH THE NIGHT AND TAPER OFF MONDAY MORNING.

IAZ004>007-015>017-023>026-033>036-151030-
/O.CON.KDMX.WS.W.0007.000000T0000Z-070115T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY
854 PM CST SUN JAN 14 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. 

LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE
OVERNIGHT...THEN TAPER TO FLURRIES EARLY MONDAY MORNING.
ADDITIONAL SNOWFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS IS
EXPECTED...RESULTING IN TOTAL SNOWFALL AMOUNTS BY MONDAY MORNING
OF 4 TO 7 INCHES.

NORTHWEST WINDS ARE ALSO FORECAST TO INCREASE TONIGHT...AND GIVEN
THE FLUFFY NATURE OF THE SNOW...WILL LIKELY PRODUCE CONSIDERABLE
BLOWING AND DRIFTING SNOW LATER TONIGHT INTO MONDAY MORNING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ027-028-037>039-044>050-057>062-070>074-081>084-092>094-151030-
/O.CON.KDMX.SB.Y.0001.000000T0000Z-070115T1500Z/
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA...
CHARITON...BEDFORD...MOUNT AYR...LEON
854 PM CST SUN JAN 14 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM
CST MONDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
MONDAY. 

LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE
OVERNIGHT...THEN TAPER TO FLURRIES EARLY MONDAY MORNING. ADDITIONAL
SNOWFALL OF 1 TO 2 INCHES IS EXPECTED...RESULTING IN TOTAL
SNOWFALL AMOUNTS BY MONDAY MORNING OF 3 TO 5 INCHES.

NORTHWEST WINDS ARE ALSO FORECAST TO INCREASE TONIGHT...AND GIVEN
THE FLUFFY NATURE OF THE SNOW...WILL LIKELY PRODUCE CONSIDERABLE
BLOWING AND DRIFTING SNOW SUNDAY NIGHT INTO MONDAY MORNING.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITY WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

IAZ075-085-086-095>097-151030-
/O.CON.KDMX.WW.Y.0001.000000T0000Z-070115T1500Z/
MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...OSKALOOSA...ALBIA...OTTUMWA...CORYDON...
CENTERVILLE...BLOOMFIELD
854 PM CST SUN JAN 14 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
MONDAY. 

ANY REMAINING MIXTURE OF SLEET AND SNOW WILL BECOME ALL SNOW BY
MIDNIGHT. LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE
OVERNIGHT AND TAPER TO FLURRIES MONDAY MORNING. ADDITIONAL SNOW
ACCUMULATION OVERNIGHT IS EXPECTED TO BE 1 TO 2 INCHES...WITH
LITTLE ADDITIONAL SLEET ACCUMULATION. STORM TOTAL SNOWFALL BY
MONDAY MORNING WILL BE 3 TO 4 INCHES ON TOP OF A ONE QUARTER INCH
OR SO LAYER OF SLEET. 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE
DRIVING.

$$

MOYER
000 
WWUS43 KDMX 150959
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
359 AM CST MON JAN 15 2007

.A STRONG UPPER LEVEL STORM SYSTEM IS DEPARTING THE UPPER MIDWEST
THIS MORNING BUT WILL STILL KEEP ITS HOLD ON PORTIONS OF NORTHERN
IOWA THROUGH MID MORNING. THE PERIOD OF HEAVIEST SNOWFALL IS NOW
OVER BUT A NORTH WIND WILL INCREASE TO 15 TO 25 MPH AND PRODUCE
AREAS OF BLOWING SNOW WHICH WILL REDUCE VISIBILITIES. COLDER AIR IS
ALSO SPILLING IN BEHIND THE STORM SYSTEM AND THIS COMBINED WITH
THE WIND WILL KEEP WIND CHILL VALUES AROUND 10 BELOW ZERO.

IAZ027-028-037>039-044>050-057>062-070>074-081>084-092>094-151100-
/O.CAN.KDMX.SB.Y.0001.000000T0000Z-070115T1500Z/
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA...
CHARITON...BEDFORD...MOUNT AYR...LEON
359 AM CST MON JAN 15 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE SNOW
AND BLOWING SNOW ADVISORY. 

OCCASIONAL LIGHT SNOW OR FLURRIES WILL CONTINUE ACROSS THE
ADVISORY AREA THROUGH MID MORNING BUT LITTLE OR NO ADDITIONAL
ACCUMULATION IS EXPECTED. A NORTHWEST WIND WILL INCREASE TO 15 TO
25 MPH AND REDUCE VISIBILITIES TO BETWEEN ONE AND TWO MILES. THIS
FALLS SHORT OF ADVISORY CRITERIA HOWEVER...THUS THE NATIONAL
WEATHER SERVICE HAS CANCELED THE SNOW AND BLOWING SNOW ADVISORY.

$$

IAZ075-085-086-095>097-151100-
/O.CAN.KDMX.WW.Y.0001.000000T0000Z-070115T1500Z/
MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...OSKALOOSA...ALBIA...OTTUMWA...CORYDON...
CENTERVILLE...BLOOMFIELD
359 AM CST MON JAN 15 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE
WINTER WEATHER ADVISORY. 

FLURRIES WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH MID
MORNING.  A NORTHWEST WIND WILL INCREASE TO 15 TO 25 MPH AND
REDUCE VISIBILITIES TO BETWEEN ONE AND TWO MILES. THIS FALLS SHORT
OF ADVISORY CRITERIA HOWEVER...THUS THE NATIONAL WEATHER SERVICE
HAS CANCELED THE SNOW AND BLOWING SNOW ADVISORY..

$$

IAZ004>007-015>017-023>026-033>036-151500-
/O.CON.KDMX.WS.W.0007.000000T0000Z-070115T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY
359 AM CST MON JAN 15 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

LIGHT SNOW WILL CONTINUE OVER THE WARNING AREA THROUGH MID
MORNING. ADDITIONAL SNOWFALL IS NOT EXPECTED TO BE MORE THAN AN
INCH. HOWEVER A GUSTY NORTHWEST WIND AT 15 TO 30 MPH IS EXPECTED
OVER THE AREA THROUGH 9 AM. THE WIND WILL PRODUCE BLOWING SNOW
AND REDUCED VISIBILITIES. IN ADDITION TO REDUCED VISIBILITIES...
WIND CHILL VALUES WILL HOVER BETWEEN 5 AND 10 DEGREES BELOW ZERO.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS
ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

FAB

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this winter storm warning went out at Jan 14, 3:45 AM CST, 11 hours 15 minutes earlier.

Area forecast discussion, Jan 14, 3:45 AM CST, 11 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
345 AM CST SUN JAN 14 2007

.SHORT TERM (TODAY-TUES NIGHT)...

COMPLEX FORECAST CONTINUES WITH UPCOMING EVENT. CONTINUE TO SIT IN
THE THICK OF ARCTIC AIR WITH MAIN FRONT FAR TO THE SOUTHEAST ATTM.
FZDZ HAS BEEN A PROBLEM OVERNIGHT AS WELL AS SOME LIGHT FREEZING
RAIN SOUTHEAST. EXPECT TO LET ADVISORY EXPIRE THERE AS NEW PACKAGES
IS ISSUED. AS FOR THE EVENT TODAY...GFS/NAM STILL AT ODDS WITH THE
NAM STRONGER OF THE TWO MODELS AND PRODUCING MORE QPF WITH THE EVENT
BY SOME .20 INCHES.  NAM CONTINUES TO PERFORM BETTER THE PAST FEW
DAYS WITH THIS EVENT. SOME SIMILARITIES WITH A RATHER WELL
PRONOUNCED DEFORMATION ZONE SETTING UP BY THE EVENING HOURS OVER THE
NORTHWEST SECTIONS OF STATE AND INTO SOUTH DAKOTA/MINNESOTA. THE
INITIAL SHOT OF PRECIP WILL BE FROM A GOOD SLUG OF THETAE ADVECTION
BEGINNING IN EARNEST BY 21Z OVER THE SOUTHWEST/WEST PORTION OF THE
CWA. AS THE UPPER LEVEL SYSTEM SWINGS THROUGH...DEF AXIS TAKES OVER
WITH DECENT 600-700 FRONTOGENETICAL FORCING OVER NORTHWEST SECTIONS.
SNOWFALL RATIOS NOW ALL OVER THE BOARD COMPLICATING THINGS
TREMENDOUSLY. WITH THE EXPECTED THETAE ADVECTION CENTRAL AND SOUTH...
RATIOS HAVE DROPPED TO NEARLY 10:1 THERE THROUGH THE BULK OF THE
INITIAL FORCING. ACROSS THE FAR NORTH...HAVE NEARER 16:1 FOR A GOOD
SHARE OF THE EVENT THOUGH QPF AMOUNTS A BIT LIGHTER THERE. AT THE
NOSE OF THE STRONGER THETAE ADVECTION...ALSO HAVE HINT AT NEGATIVE
EPV FIELDS CROSSING THE NORTH AND THIS FIELD CONTINUES TO LIE ALONG
A CARROLL THROUGH WEBSTER CITY TO IOWA FALLS TO WAVERLY LINE. IF ALL
ELEMENTS COME TOGETHER HERE THIS EVENING...THIS AREA IN PARTICULAR
MAY NEED TO BE WATCHED FOR HEAVIER THAN ADVISORY SNOWFALL TOTALS.
THOUGH THE SYSTEM COMES THROUGH QUICKLY...IT SHOULD BE A PRETTY
INTENSE SNOWFALL THROUGH THE MID TO LATE AFTERNOON HOURS
SOUTHWEST/CENTRAL AND INTO THE EVENING HOURS NORTH. BUFKIT AND NAM40
SOUNDINGS INDICATE THAT THE FAR SOUTHERN SECTIONS ARE PRIMED FOR
SLEET FOR ABOUT 3 HOURS AT THE ONSET OF THE EVENT GENERALLY ALONG
AND SOUTH OF A MT. AYR TO OSCEOLA TO OTTUMWA LINE BEFORE EVERYTHING
CHANGES TO ALL SNOW BY 00Z. THIS SHOULD CUT AMOUNTS 1 TO 2 INCHES
THERE AS COMPARED TO THE REMAINDER OF THE REGION. THIS EVENT IS
PRETTY MUCH ON THE FENCE BETWEEN HIGH END ADVISORY AND LOW END
WARNING BUT WILL LEAN CONSERVATIVELY AT THE HIGH END ADVISORY.
UNCERTAINTY STILL HIGH AS TO THE EXACT LOCATION OF A HEAVIER BAND
SETTING UP...AND STILL HAVE CHALLENGES WITH QPF TOTALS. SO...WILL GO
WITH A SNOW/BLOWING SNOW ADVISORY FOR THE NORTHERN SECTIONS AND A
WINTER WX ADVISORY FOR THE SOUTH WHERE A COMBO OF PRECIP
ELEMENTS/BLOWING SNOW WILL OCCUR. AS THE SFC LOW DEEPENS WELL EAST
OF THE AREA LATE TONIGHT AND MONDAY MORNING...SFC PRESSURE GRADIENT
WILL INCREASE AND NORTH-NORTHWEST WINDS STILL LOOK TO BE IN THE 15
TO 25 MPH RANGE FROM ABOUT 3 AM THROUGH MID TO LATE MORNING. BLOWING
SNOW IS GOING TO BE A PROBLEM FOR A WHILE. ALSO...THE MAIN UPPER
LEVEL H500 SYSTEM HANGS BACK ENOUGH THAT A WELL PRONOUNCED QDIV
CONVERGENT AREA WILL IMPACT MONDAY MORNING WITH CLOUDS AND SOME
RESIDUAL LIGHT SNOW ACROSS CENTRAL AND NORTH. THIS MAY ADD ABOUT .5
TO 1 INCH ADDITIONALLY BEFORE ENDING. COLD TEMPS TO FOLLOW AS HIGH
SETTLES INTO THE STATE FOR MONDAY AND TUESDAY NIGHTS. SUBZERO
READINGS EXPECTED AND HAVE TRIMMED FROM TOO WARM MEN GUIDANCE.

.EXTENDED (WEDNESDAY-SAT)...
WILL NOT BE ADJUSTING OUTER PERIODS DUE TO STORM BUT GRADUAL WARMING
STILL LOOKS TO BE IN PLAY THROUGH FRIDAY AS RIDGE BUILDS ALOFT. HINT
OF ANOTHER WEAK SYSTEM OR TWO WITH COLDER NORTHWEST FLOW TAKING OVER
TOWARD END OF EXTENDED.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

SNOW AND BLOWING SNOW ADVISORY ALL OF CWA NORTHWEST OF A CORYDON...
ALBIA...OSKALOOSA LINE FROM 3 PM TO 6 AM MONDAY.

WINTER WEATHER ADVISORY SOUTHEAST OF A CORYDON...ALBIA...OSKALOOSA
LINE FROM 3 PM TO 6 AM MONDAY.

&&

REV
Hazardous weather outlook, Jan 14, 5:38 AM CST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
538 AM CST SUN JAN 14 2007

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>084-092>094-151145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
538 AM CST SUN JAN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND NORTHERN
IOWA.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

SNOW WILL DEVELOP AFTER THE NOON HOUR OVER WESTERN AND SOUTHWESTERN
IOWA...INTENSIFYING IN THE LATE AFTERNOON THROUGH EVENING HOURS. A
QUICK BURST OF SNOW FOR A THREE TO FIVE HOUR PERIOD IS EXPECTED...
DIMINISHING NEAR THE MIDNIGHT HOUR OVER THE SOUTH AND CENTRAL WHILE
CONTINUING NORTH OF HIGHWAY 20 INTO EARLY MONDAY MORNING. SNOWFALL
IS LIKELY TO REACH UP TO BETWEEN 5 TO 6 INCHES IN MOST AREAS. NORTH
WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TO 15 TO 25 MPH CAUSING
REDUCED VISIBILITY AND BLOWING SNOW.

MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATED
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

LIGHT SNOW IS EXPECTED EARLY MONDAY MORNING WITH SOME ADDITIONAL BLOWING
SNOW POSSIBLE MAINLY EAST OF INTERSTATE 35. LESS THAN ONE INCH OF ADDITIONAL
ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SNOWFALL
AMOUNTS ARE ENCOURAGED AND WILL BE APPRECIATED THROUGH MONDAY.

IAZ075-085-086-095>097-151145-
MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
538 AM CST SUN JAN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST IOWA GENERALLY
SOUTHEAST OF A CORYDON TO ALBIA TO OSKALOOSA LINE.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

SLEET AND SNOW WILL DEVELOP AFTER THE NOON HOUR OVER SOUTHERN AND
SOUTHEAST IOWA...WITH THE SNOW INTENSIFYING IN THE LATE AFTERNOON
THROUGH EVENING HOURS AS COLDER AIR FILTERS INTO THE REGION. A
QUICK BURST OF SNOW FOR A THREE TO FIVE HOUR PERIOD IS EXPECTED
DIMINISHING IN THE LATE EVENING HOURS SHORTLY AFTER MIDNIGHT. SNOWFALL
IS LIKELY TO REACH UP TO BETWEEN 3 TO 5 INCHES IN MOST AREAS WITH
UP TO ONE QUARTER OF AN INCH OF SLEET POSSIBLE. NORTH WINDS ARE
EXPECTED TO INCREASE AFTER MIDNIGHT TO 15 TO 25 MPH CAUSING REDUCED
VISIBILITY AND SOME BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

LIGHT SNOW AND SOME BLOWING SNOW WILL CONTINUE EARLY MONDAY BEFORE
DIMINISHING. LITTLE ADDITIONAL SNOWFALL ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SNOWFALL
AMOUNTS ARE ENCOURAGED AND WILL BE APPRECIATED THROUGH MONDAY.

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 9:59 PM CSTFreezing Rain AdvisoryDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 36 more6 hr
Jan 14, 3:50 AM CSTSnow and Blowing Snow AdvisoryDMXAdair, Adams, Audubon, Black Hawk, Boone, Bremer and 39 more24 hr
Jan 14, 3:50 AM CSTWinter Weather AdvisoryDMXAppanoose, Davis, Mahaska, Monroe, Wapello, Wayne24 hr

Nearby

Winter Storm Warnings in Iowa, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.